A website número 1 no mundo em audição e perda auditiva
Desde 1999

19 de abril de 2010

Chemotherapy for testicular cancer causes hearing loss

A new study is indicating that chemotherapy for testicular cancer may cause permanent hearing loss and long-term tinnitus. The study was carried out by researchers at the Haukeland University Hospital in Bergen, Norway.

Chemotherapy for testicular cancer causes hearing loss

The researchers asked 1,814 men about their symptoms of hearing loss and tinnitus (ringing in the ears) between 4 and 21 years after treatment for testicular cancer. The average time since the respondents were treated was 11 years. Among the respondents, 29 percent said they were suffering from hearing loss, and 22 percent reported tinnitus. These were significantly higher rates of hearing problems compared to men who received no chemotherapy.

Additional risk to smokers

Men in the study group who smoked on a daily basis were more likely to have hearing impairment than the men in the study who had never smoked. Additionally, men who had received high-dose cisplatin-based chemotherapy were more likely to have long-term problems with ringing in the ears and hearing loss.
Medical researchers are continuously working to reduce the toxidity of testicular cancer treatment without decreasing its effectiveness. More than 90 percent of men receiving testicular cancer treatment survive and are cured.
The results of the study were published in the Journal of the National Cancer Institute.

Source: www.reuters.com

Por favor use nossos artigos

Você será sempre bem vindo para indicar ou usar nossos artigos. A única restrição é que você forneça um link direto para o artigo específico que usar na página que nos citou/indicou.

Você não poderá, Infelizmente, usar nossas fotos, uma vez que nós não temos copyright delas, mas temos o direito de usá-las em nossa website